Illinois, 2008High Wind and Strong Wind in Illinois, May 11, 2008
May 11, 2008 · NWS ILX · 7 events in 7 counties and zones
Strong low pressure moved across central Illinois during the daytime hours on Mothers Day. The strong pressure gradient with this storm produced widespread winds of 40 to 50 mph.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $101,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure moved across central Illinois during the daytime hours on Mothers Day. The strong pressure gradient with this storm produced widespread winds of 40 to 50 mph. A few wind gusts up to 61 mph were reported. The winds blew down numerous tree limbs and a few trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 11, 5:38 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, May 11, 5:38 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
638 AM CDT SUN MAY 11 2008
.DISCUSSION...
ISSUED 259 AM CDT SUN MAY 11 2008
SHORT TERM...TODAY THROUGH TUESDAY.
SFC ANALYSIS AT 2 AM HAD RAPIDLY DEEPENING SFC LOW OF 989 MB OVER
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS. MSAS SFC ANALYSIS
INDICATED 1-HOUR PRESSURE FALLS OF 3 MB JUST AHEAD OF THE LOW. 3
AND 6-HOUR PRESSURE FALLS/ISALLOBARS INDICATE THE LOW SHOULD
CONTINUE TO MOVE JUST ABOUT DUE EAST THROUGH THE MORNING
HOURS...CROSSING INTO INDIANA BEFORE MIDDAY.
THE RAPID DEEPENING HAS HELPED TO FORCE A LINE OF STRONG
THUNDERSTORMS THAT HAS BEEN MOVING ACROSS THE CWA EARLY THIS
MORNING. PEAK WIND GUST ON RSOIS EQUIPMENT AT ILX WAS 42 KTS
WHICH MATCHED WELL WITH RADAR.
INTENSE PRESSURE GRADIENT HAS ALREADY BEEN PRODUCING WIND GUSTS OF
35-40 KTS JUST TO THE WEST AND SOUTHWEST OF THE SFC LOW OVER PARTS
OF MISSOURI AND IOWA. THESE STRONG WINDS WILL MOVE ACROSS ILLINOIS
TODAY...AND WILL LIKELY BECOME STRONGER AS PRESSURE GRADIENT WILL
INCREASE THROUGH THE MORNING HOURS...00Z NAM FCST VALID AT 18Z
TODAY SHOWS A WEST-EAST PRESSURE DIFFERENCE OF 17 MB ACROSS THE
STATE. EXPECT WINDS WILL BE SUSTAINED IN THE 25-30KT RANGE FOR A
TIME...WITH GUSTS OF 35-45KT COMMON. WOULD NOT BE SURPRISED TO SEE
A FEW ISOLATED GUSTS FLIRT WITH 50KT ACROSS THE TYPICALLY WINDIER
LOCATIONS. HAVE NOTICED WINDS TEND TO RUN A LITTLE HIGHER ACROSS
AN AREA ARCING FROM BMI-CMI. ALSO NOTE THE TIGHTEST PRESSURE GRADIENT
WILL BE MOVING ACROSS THIS AREA AS WELL.
ENTIRE CWA WILL BE IN A WIND ADVISORY THROUGH PART OF THE DAY...
LINGERING AFTER 00Z IN THE FAR EASTERN 1/3 OF THE CWA. AREAS
AROUND CMI/DNV WILL LIKELY NOT SEE THE STRONGER WINDS UNTIL MID-
MORNING OR SO...BUT DECIDED TO KEEP THE HEADLINES SIMPLE AND NOT
GET TOO SURGICAL WITH THE TIMING.
EXPECT THUNDERSTORMS IN THE EASTERN 1/2 OF THE CWA TO SHIFT EAST
OF THE AREA BY AROUND 12Z AS FRONT PUSHES INTO INDIANA. PRECIP
WILL BECOME MORE SCATTERED INVOF SFC LOW... WITH HEAVIEST PRECIP
ASSOCIATED WITH WRAP-AROUND BAND MAINLY STAYING JUST TO OUR
NORTH. EITHER WAY... EXPECT PERIODS OF RAIN ACROSS THE AREA THIS
AFTERNOON ALONG WITH THE STRONG WINDS.
WITH CLOUDY SKIES PREVAILING...MAX TEMPS WILL BE SET THIS MORNING
ACROSS THE AREA...WITH A SLOW DECREASE THROUGH THE AFTERNOON.
RATHER NASTY DAY...SORRY MOMS
WINDS WILL SLACKEN OFF ACROSS THE FAR WEST LATE TONIGHT...AND
PATCHY FOG COULD BECOME AN ISSUE TOWARDS DAWN. SHOULD BE ENOUGH
OF A GRADIENT TO KEEP THINGS WELL MIXED ALONG/EAST OF I-55. CLOUDS
WILL LIKELY PREVAIL THROUGH THE NIGHT ALONG/EAST OF I-57.
MONDAY LOOKS DRY AS A NARROW SFC RIDGE SHIFTS EAST OF THE
MISSISSIPPI RIVER. RETURN FLOW WILL BRING WARMER TEMPS ON
TUESDAY... BUT INCREASING CLOUDS TUESDAY NIGHT AHEAD OF THE NEXT
SYSTEM.
LONG TERM...WEDNESDAY AND THURSDAY.
MEDIUM RANGE MODELS COMING INTO BETTER AGREEMENT ON TIMING OF THE
NEXT SYSTEM...FAVORING FROPA ACROSS CENTRAL ILLINOIS TUESDAY
NIGHT INTO WEDNESDAY MORNING. NAM IS RUNNING A BIT SLOWER THAN
ECMWF/GFS...BUT AS MENTIONED LAST NIGHT...BLOCKY DOWNSTREAM
PATTERN AND SHARP RIDGE AXIS JUST EAST OF THE AREA WOULD TEND TO
FAVOR A SLOWER SOLUTION IN THIS CASE...AND THIS IS REFLECTED IN
THE GRIDS...WITH LIKELY POPS WEST OF I-55 TUESDAY NIGHT... AND
HIGH CHANCE POPS EAST OF I-55 THROUGH THE DAY WEDNESDAY... OR
ABOUT 6-12 HOURS SLOWER THAN THE ECMWF/GFS WOULD SUGGEST.
WED NIGHT INTO THURSDAY LOOK DRY...BUT LONGER RANGE MODELS STILL
HAVING SOME DISAGREEMENTS ON HOW TO HANDLE ENERGY THAT PINCHES OFF
INTO A CUTOFF OVER THE DESERT SOUTHWEST...AND THE TIMING/HANDLING
OF THAT FEATURE AS IT EJECTS LATE WEEK.
HARDIMAN
&&
.AVIATION...
ISSUED 615 AM CDT SUN MAY 11 2008
AN INTENSE AREA OF LOW PRESSURE OVER CNTRL IL WL SHIFT EWD TODAY
WITH THE MAIN FCST PROBLEM BEING THE STRONG GRADIENT WINDS ON THE
BACKSIDE OF THE STORM AND THE IFR/LIFR CIGS. STRONGEST SFC PRES
RISES WERE LOCATED OVR WRN IL AS OF 11Z AND THAT IS WHERE THE
STRONGER WIND GUSTS WERE BEING REPORTED. HAVE HAD SOME GUSTS
AS HIGH AS 45 KTS IN A FEW LOCATIONS TO THE WEST AND SOUTH AND
THAT UNFORTUNATELY WILL BE THE RULE OVER ALL OF THE TAF SITES
BY LATER THIS MRNG. STILL PLENTY OF LOW LVL MOISTURE TO WRAP
AROUND THE DEPARTING LOW SO IT APPEARS THAT CIGS WL NOT IMPROVE
MUCH UNTIL LATER THIS AFTN. SFC WNDS WL BECOME NORTHWEST ACRS ALL
OF THE TAF SITES BY LATE MRNG WITH PREVAILING WINDS IN THE 25 TO
35 KT RANGE...AND OCCASIONAL GUSTS OF 40 TO 45 KTS. WINDS SHOULD
DIMINISH BY THIS EVENING AS THE LOW PULLS WELL OFF TO OUR EAST
WITH A GRDL CLEARING TREND WORKING ITS WAY FROM WEST TO EAST
THIS EVENING. VFR CONDITIONS SHOULD PREVAIL OVERNIGHT...ALTHOUGH
WINDS WILL ACTUALLY DIMINISH ENOUGH OVERNIGHT TO ALLOW GOOD
RADIATIONAL COOLING AND THE PSBLTY OF SOME SHALLOW GROUND FOG
AFTR 10Z. AT THIS TIME...HAVE OPTED TO KEEP THE MENTION OF FOG
OUT OF THIS ISSUANCE...BUT THAT MAY HAVE TO BE LOOKED AT LATER
THIS MRNG WITH THE NEWER MODEL DATA.
SMITH
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ILZ044>046-
054>057-061>063-066>068-071>073.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031-036>038-
040>043-047>053.
&&
Hazardous weather outlook, May 11, 4:36 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
536 AM CDT SUN MAY 11 2008
ILZ027>031-036>038-040>043-047>053-121100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
536 AM CDT SUN MAY 11 2008
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL
ACROSS THE AREA TODAY...WITH OCCASIONAL GUSTS APPROACHING
50 MPH. WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AND
EVENING AS THE STRONG STORM SYSTEM MOVES WELL TO OUR EAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STORM SYSTEM WILL IMPACT THE REGION LATE TUESDAY THROUGH
WEDNESDAY MORNING...BRINGING A CHANCE FOR MORE THUNDERSTORMS TO
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044>046-054>057-061-121100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
536 AM CDT SUN MAY 11 2008
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL
ACROSS THE AREA TODAY...WITH OCCASIONAL GUSTS APPROACHING
50 MPH. WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING AS
THE STRONG STORM SYSTEM MOVES WELL TO OUR EAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STORM SYSTEM WILL IMPACT THE REGION LATE TUESDAY THROUGH
WEDNESDAY...BRINGING A CHANCE FOR MORE THUNDERSTORMS TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ062-063-066>068-071>073-121100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
536 AM CDT SUN MAY 11 2008
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL
ACROSS THE AREA TODAY...WITH OCCASIONAL GUSTS APPROACHING 50 MPH.
WINDS WILL GRADUALLY DIMINISH LATE THIS EVENING AS THE STRONG
STORM SYSTEM MOVES WELL TO OUR EAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STORM SYSTEM WILL IMPACT THE REGION LATE TUESDAY THROUGH
WEDNESDAY...BRINGING A CHANCE FOR MORE THUNDERSTORMS TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
SMITH
In the hours before
Local storm report, May 11, 6:30 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN 1 ENE SHERMAN 39.89N 89.60W
05/11/2008 M1.52 INCH SANGAMON IL NWS EMPLOYEE
21-HOUR TOTAL
0600 AM HEAVY RAIN 4 NNE RIVERTON 39.90N 89.51W
05/11/2008 M1.00 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
05/11/2008 M1.16 INCH MCLEAN IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN 1 SE EFFINGHAM 39.11N 88.53W
05/11/2008 M1.55 INCH EFFINGHAM IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN VIRGINIA 39.95N 90.21W
05/11/2008 M1.55 INCH CASS IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN LAWRENCEVILLE 38.73N 87.69W
05/11/2008 M1.31 INCH LAWRENCE IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN 2 SSW CAMP GROVE 41.05N 89.65W
05/11/2008 M1.08 INCH STARK IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN ALTONA 41.12N 90.16W
05/11/2008 M1.43 INCH KNOX IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN 1 SE MOUNT PULASKI 40.00N 89.28W
05/11/2008 M1.65 INCH LOGAN IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN 1 SSE JACKSONVILLE 39.71N 90.23W
05/11/2008 M1.16 INCH MORGAN IL CO-OP OBSERVER
24-HOUR TOTAL
0600 AM HEAVY RAIN 1 NW HAVANA 40.30N 90.07W
05/11/2008 M1.20 INCH MASON IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 3 SSE BRADFORD 41.14N 89.64W
05/11/2008 M1.39 INCH MARSHALL IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 NNW SAYBROOK 40.45N 88.54W
05/11/2008 M1.10 INCH MCLEAN IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 4 NW NEOGA 39.36N 88.51W
05/11/2008 M1.30 INCH SHELBY IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN BEECHER CITY 39.19N 88.79W
05/11/2008 M1.18 INCH EFFINGHAM IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 5 NE AVON 40.71N 90.36W
05/11/2008 M1.44 INCH FULTON IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN DAHINDA 40.95N 90.10W
05/11/2008 M1.18 INCH KNOX IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 1 WNW MONTICELLO 40.03N 88.59W
05/11/2008 M1.00 INCH PIATT IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN BUFFALO 39.85N 89.41W
05/11/2008 M1.44 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 4 NNE SPRINGFIELD 39.84N 89.62W
05/11/2008 M1.99 INCH SANGAMON IL TRAINED SPOTTER
24-HOUR TOTAL
0700 AM HEAVY RAIN (SPI)SPRINGFIELD ARPT 39.86N 89.67W
05/11/2008 M1.29 INCH SANGAMON IL ASOS
24-HOUR REPORT
0700 AM HEAVY RAIN 2 ENE LINCOLN 40.16N 89.33W
05/11/2008 M1.38 INCH LOGAN IL OFFICIAL NWS OBS
24-HOUR TOTAL
&&
GEELHARTLocal storm report, May 11, 6:53 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM TSTM WND GST (LWV)LAWRENCEVILLE AP 38.76N 87.60W
05/11/2008 M52.00 MPH LAWRENCE IL ASOS
0506 AM TSTM WND GST (CMI)CHAMPAIGN ARPT 40.04N 88.28W
05/11/2008 M55.00 MPH CHAMPAIGN IL ASOS
0600 AM HEAVY RAIN 3 N GREENVIEW 40.13N 89.74W
05/11/2008 M1.04 INCH MENARD IL MESONET
SWOP REPORT. 6-HOUR TOTAL.
0600 AM HEAVY RAIN 2 S CHESTNUT 40.04N 89.20W
05/11/2008 M1.55 INCH LOGAN IL MESONET
SWOP REPORT. STORM TOTAL.
0600 AM HEAVY RAIN 4 SW BEASON 40.11N 89.25W
05/11/2008 M1.38 INCH LOGAN IL MESONET
COCORAHS STATION IL-LG-9. 24-HOUR TOTAL.
0600 AM HEAVY RAIN LINCOLN 40.15N 89.37W
05/11/2008 M1.03 INCH LOGAN IL MESONET
COCORAHS STATION IL-LG-6. 24-HOUR TOTAL.
0700 AM HEAVY RAIN 1 W MEREDOSIA 39.83N 90.58W
05/11/2008 M1.07 INCH MORGAN IL MESONET
HADS REPORT. 24-HOUR TOTAL.
0700 AM HEAVY RAIN RIVERTON 39.85N 89.54W
05/11/2008 M1.41 INCH SANGAMON IL MESONET
HADS REPORT. 24-HOUR TOTAL.
0700 AM HEAVY RAIN 1 N CHANDLERVILLE 40.06N 90.15W
05/11/2008 M1.00 INCH CASS IL MESONET
HADS REPORT. 24-HOUR TOTAL.
0730 AM HEAVY RAIN TOULON 41.09N 89.86W
05/11/2008 M1.09 INCH STARK IL CO-OP OBSERVER
24-HOUR TOTAL.
&&
GEELHARTLocal storm report, May 11, 7:05 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
805 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN GILSON 40.87N 90.20W
05/11/2008 M1.45 INCH KNOX IL MESONET
SWOP REPORT. STORM TOTAL.
0700 AM HEAVY RAIN 3 W BISMARCK 40.27N 87.66W
05/11/2008 M1.12 INCH VERMILION IL MESONET
STORM TOTAL.
0700 AM HEAVY RAIN 1 SSW CLINTON 40.14N 88.97W
05/11/2008 M1.78 INCH DE WITT IL CO-OP OBSERVER
24-HOUR TOTAL.
0700 AM HEAVY RAIN 4 SW BLOOMINGTON 40.45N 89.03W
05/11/2008 M1.73 INCH MCLEAN IL NWS EMPLOYEE
STORM TOTAL.
0753 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
05/11/2008 M1.25 INCH MENARD IL MESONET
SWOP REPORT. SINCE 930 PM SATURDAY.
0755 AM HEAVY RAIN 1 NNE GALESBURG 40.97N 90.37W
05/11/2008 M1.55 INCH KNOX IL MESONET
SINCE MIDNIGHT.
&&
GEELHARTLocal storm report, May 11, 7:40 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
840 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 1 N COOKSVILLE 40.56N 88.72W
05/11/2008 M1.32 INCH MCLEAN IL MESONET
COCORAHS REPORT.
0600 AM HEAVY RAIN MURRAYVILLE 39.58N 90.25W
05/11/2008 M1.60 INCH MORGAN IL MESONET
COCORAHS REPORT.
0630 AM HEAVY RAIN WAVERLY 39.59N 89.95W
05/11/2008 M1.20 INCH MORGAN IL MESONET
COCORAHS REPORT.
0630 AM HEAVY RAIN 2 W BLOOMINGTON 40.48N 89.01W
05/11/2008 M1.13 INCH MCLEAN IL MESONET
COCORAHS REPORT.
0645 AM HEAVY RAIN 1 NW LINCOLN 40.16N 89.38W
05/11/2008 M1.19 INCH LOGAN IL MESONET
COCORAHS REPORT.
0655 AM HEAVY RAIN 1 S LAWRENCEVILLE 38.71N 87.69W
05/11/2008 M1.25 INCH LAWRENCE IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 2 N BEASON 40.18N 89.20W
05/11/2008 M1.74 INCH LOGAN IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 3 NE VICTORIA 41.06N 90.05W
05/11/2008 M1.58 INCH KNOX IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 3 SSE HENNING 40.27N 87.68W
05/11/2008 M1.12 INCH VERMILION IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 1 E SPRINGFIELD 39.78N 89.63W
05/11/2008 M1.90 INCH SANGAMON IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 4 SW LE ROY 40.30N 88.82W
05/11/2008 M1.76 INCH MCLEAN IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
05/11/2008 M1.23 INCH LOGAN IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 2 SE LINCOLN 40.13N 89.34W
05/11/2008 M1.21 INCH LOGAN IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 3 W EDINBURG 39.66N 89.45W
05/11/2008 M1.00 INCH CHRISTIAN IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 2 SW MAHOMET 40.17N 88.43W
05/11/2008 M1.05 INCH CHAMPAIGN IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 1 NE RANTOUL 40.31N 88.14W
05/11/2008 M1.03 INCH CHAMPAIGN IL MESONET
COCORAHS REPORT.
0700 AM HEAVY RAIN 4 W FARMER CITY 40.24N 88.70W
05/11/2008 M1.19 INCH DE WITT IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 3 E PANA 39.39N 89.02W
05/11/2008 M1.60 INCH SHELBY IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN FISHER 40.32N 88.35W
05/11/2008 M1.32 INCH CHAMPAIGN IL CO-OP OBSERVER
24-HOUR TOTAL.
0730 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
05/11/2008 M1.02 INCH MCLEAN IL MESONET
COCORAHS REPORT.
0800 AM HEAVY RAIN 4 NNE MONTICELLO 40.08N 88.55W
05/11/2008 M1.15 INCH PIATT IL MESONET
COCORAHS REPORT.
0800 AM HEAVY RAIN BROADWELL 40.07N 89.44W
05/11/2008 M1.38 INCH LOGAN IL MESONET
COCORAHS REPORT.
0820 AM HEAVY RAIN 5 NW ATLANTA 40.31N 89.30W
05/11/2008 M1.03 INCH LOGAN IL MESONET
COCORAHS REPORT.
&&
GEELHARTStrong Wind, Menard
- When
- May 11, 7:45 AM CST
- Where
- Menard forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- COOP Observer
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Two trees blown down near Athens from 50 to 55 mph winds.
High Wind, Sangamon
- When
- May 11, 8:00 AM CST to 8:23 AM CST
- Where
- Sangamon forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $40,000
- Reported by
- Mesonet
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Wind gusting up to 61 mph resulted in numerous reports of downed trees and tree limbs across Sangamon County. Damage was also done to shingles of several houses in Springfield and Chatham.
Strong Wind, Tazewell
- When
- May 11, 8:00 AM CST to 9:00 AM CST
- Where
- Tazewell forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
A large tree fell onto a car near Marquette Heights. Numerous tree limbs were reported down around the county.
High Wind, Macon
- When
- May 11, 9:15 AM CST to 11:00 AM CST
- Where
- Macon forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Wind gusting up to 60 mph broke off tree limbs and snapped a power pole in Decatur.
Strong Wind, De Witt
- When
- May 11, 10:00 AM CST to 11:00 AM CST
- Where
- De Witt forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
A tree was blown down in Clinton with wind gusts of 50 to 55 mph.
Strong Wind, McLean
- When
- May 11, 10:00 AM CST to 11:00 AM CST
- Where
- McLean forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Large tree branches blown down in Bloomington/Normal by wind gusts of 50 to 55 mph.
High Wind, Champaign
- When
- May 11, 11:00 AM CST to 12:01 PM CST
- Where
- Champaign forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Tree limbs were down, and a tree fell onto a car in Champaign.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Carolina, May 11, 20086 injured · $195,000 · EF2 · 23 events
- High Wind and Strong Wind in Illinois, May 11, 20081 death · 1 injured · $66,000 · 50 kt wind · 18 events
- Tornado and Hail in North Carolina, May 11, 20082 injured · $1.0 million · EF2 · 12 events
- Tornadoes and Hail in South Carolina, May 11, 2008$1.3 million · EF2 · 16 events
- Strong Wind in Alabama, May 11 to 12, 20081 death · 1 injured · $25,000 · 1 event
- Wildfire in Florida, May 11 to 14, 20083 injured · $16 million · 1 event
- Tornadoes and Hail in Kentucky, May 11, 2008$672,000 · EF1 · 50 events
- Flooding and Coastal Flood in Maryland, May 11 to 12, 20082 injured · $406,000 · 50 kt wind · 20 events
- Tornadoes and Hail in South Carolina, May 11, 2008$1.0 million · EF0 · 15 events
- Tornado and Hail in Kentucky, May 11, 2008$300,000 · EF1 · 4 events
- High Wind in Pennsylvania, May 11, 2008$250,000 · 50 kt wind · 4 events
- Strong Wind in Kentucky, May 11, 2008$74,000 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106933, 101951, 106934, 101952, 106935, 106936, 101953.